MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 997706
Medical Device Problem Codes Fluid/Blood Leak (1250); Gas/Air Leak (2946)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the leak had occurred at the connecting between the end of balloon catheter and pressure pump during the process of inflation and then replaced with a new device.It was mentioned that an extra operation or drug therapy was included for this incident.As per the follow-up received on 07apr2022.There was no sample available and a new catheter was replaced.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the leak had occurred at the connecting between the end of balloon catheter and pressure pump during the process of inflation and then replaced with a new device.It was mentioned that an extra operation or drug therapy was included for this incident.As per the follow-up received on 07apr2022.A new catheter was replaced.
 
Additional Manufacturer Narrative
The reported event was confirmed, supplier related.No physical sample was returned, however, a seven second video was submitted.An evaluation of the video sample was completed.The video showed a healthcare provider holding the dilation catheter on the outer shaft next to the distal end of the y-connector hub.It was assumed another healthcare provider was using an endoflator to inflate the balloon but it was of view in the video.The origin of the leak appears to be at the glue joint of the balloon hub extension and the y-connector.The pressure used cannot be determined as the endoflator was out of the video.A potential root cause for this event could be, "inadequate test procedures/lack of training".The device was used for treatment purposes.It was unknown if the device had met all relevant specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling review was not required as the labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14189476
Report Number1018233-2022-02865
Device Sequence Number4406640
Product Code EZN
UDI-Device Identifier00801741052132
UDI-Public(01)00801741052132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/20/2023
Device Model Number997706
Device Catalogue Number997706
Device Lot NumberBMEQFM23
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown